Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Get bruises on leg post taking multivitamin. Is this a common side effect?

User rating for this question
Very Good
Answered by

Oncologist
Practicing since : 2002
Answered : 1720 Questions
Question
I am 56 years old female . I get brusis on my leg following taking a multivitamin I have osteoporosis for which I have an
Injection of biophosphonate yearly. I am
Pron to hyperthyroidism and slightly anemic because I do not eat red meat
Furthermore I take iron an calcium. My
Question is : does multivitamin causes
Brusis or it is just coincided with some other Underling disorder. Thank you,very
Well appreciated.in advance.
Posted Wed, 22 May 2013 in Blood Disorders
 
 
Answered by Dr. Robert Galamaga 3 hours later
Hello and thank you for sending your question.

Your question is a very good one and I will work on providing you with some information and recommendations.

I cannot think of any mechanism by which a multivitamin would cause bruising or bleeding. I suspect this might be some type of coincidence.

I do think that if you have these symptoms of easy bruising or bleeding that you should discuss this with your primary care doctor.

I think a thorough evaluation is indicated. This might include a blood test as well as a careful review of your blood cells under the microscope. Sometimes there may be abnormalities involving the platelets which could cause bruising. Also your Dr. might want to check your coagulation factor levels. These are done with simple blood tests.

Thanks again for sending your question. Please let me know if you have any additional specific concerns.

Sincerely,

Dr. Galamaga
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Hematologist

©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions